MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, 4-ARM, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, 4-ARM, RECERTIFIED
Model Number 380675-02
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An isi field service engineer (fse) was dispatched to the customer site to further investigate the reported complaint.The reported complaint was confirmed based on the field evaluation.The fse observed & removed an obstruction from axis 6/7 cable string wheel behind cover.The fse also adjusted cable tension of axis 7. the system was tested and verified as ready for use.System logs were reviewed/analyzed as part of the isi tse and isi fse's investigation.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.No photo or video was provided by the site for review.This complaint is being assessed as a reportable complaint because the universal surgical manipulator (usm) was disabled after the start of the procedure.The surgeon was able to continue with the procedure robotically using 3 arms.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.System unavailability after start of a surgical procedure could lead to the procedure to be converted/aborted and may lead to an injury due to the patient's inability to tolerate a conversion/abortion.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, there was a recoverable fault 23005 on universal surgical manipulator (usm) 1.An intuitive surgical (is) technical support engineer (tse) was contacted for troubleshooting support.Tse reviewed the logs and confirmed error 23005 pointing to usm 1.Tse requested caller to use the instrument (large clip applier) which caused the problem on a different arm.Caller stated that this is not possible at the moment.Caller also stated they have used a different large clip applier which had the same problem on arm 1.Tse requested caller to reseat arm drape and sterile adapter (sa) on arm 1.Caller stated this is also not possible at the moment.Tse agreed with caller to try the following when this is possible during or after the surgery: reseat the sa on arm 1, use the instrument on a different arm, power cycle and emergency power off (epo) the system.The caller agreed to perform the steps and call with the results back as soon as this is done.Caller called back to inform that patient side manipulator (psm)1 is definitely not working.They reseated sa, power cycled system with epo and tried other instruments than clip appliers and they were having the error as well, she said.They stowed the arm to proceed with surgery using 1 arm less, and no further troubleshooting was possible at the moment of the call.On 24-feb-2022, intuitive surgical, inc.(isi) obtained the following additional information regarding this event: the issue was identified during the procedure.The system was checked prior to starting the procedure and no errors appeared.The issue which caused the usm to be disabled/abandoned was due to paper being caught in the cog inside the inner arm (informed by the engineer who repaired it that evening).The usm was disabled/abandoned because the instrument was not working properly.The tip of the instrument could not have full articulation.There was no external interference.

Brand Name
DAVINCI SI
Common Device Name
PATIENT SIDE CART, 4-ARM, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key13832832
Report Number2955842-2022-10681
Device Sequence Number16530539
Product Code NAY
UDI-Device Identifier00886874110737
UDI-Public(01)00886874110737
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123463
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380675-02
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2022
Initial Report FDA Received Date03/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown